Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Runny nose, cough, tiredness, pains; taking Raberprazole. Side-effects of medicine? Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
I am suffering with runny nose and cough. 4 years back i undergone endoscopy and found GERD. I have been taking Raberprazole from 3 years continuosuly. If i stop taking it, i feel discomfort and i get tiredness in breathing and leg pains slightly. Is running nose, cough, and these tiredness, pains are due to side effects of Raberprazole. Please help me in curing this gastric and running nose problems.
Posted Sun, 22 Apr 2012 in GERD
Answered by Dr. Mohammed Tauseef 27 minutes later

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) What is your Height and weight?
2.) Which other medicines are you taking other than Rabeprazole?
3.) What does your daily diet contain?
4.) Since when are you suffering from cold and running nose?

I would like to let you know that Rabeprazole doesn't cause, tiredness, breathing problem, cough or Leg Pain. It may be due to weakness. Get yourself examined by a Gastroenterologist so that he/she may examine you and suggest a repeat Endoscopy to check the status of GERD, since its been 4 long years.

Continue taking Rabeprazole, on empty stomach, and follow these lifestyle modifications for your gastric problem:

1.) Drink plenty of water.
2.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
3.) Exercise regularly and maintain a healthy weight.
4.) Avoid stress, practice relaxation techniques like yoga and meditation.
5.) Avoid smoking and alcoholism.
6.) Avoid hot, spicy foods.
7.) Avoid tight fitting clothes.
8.) Have six small meals instead of three large ones.
9.) Avoid lying down immediately after having meals.
10.) Elevate your head end while lying down.
11.) Stick to your treatment plan and go for regular follow up.

Regarding your cold symptoms, if it is of short duration, you may be benefited with antihistamine medication like Cetrizine and steam inhalation. If it is of long duration with productive cough and fever, you may need treatment with Antibiotics.

Hope I have answered your query,.I will be available to answer your follow up Queries.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Follow-up: Runny nose, cough, tiredness, pains; taking Raberprazole. Side-effects of medicine? Cure? 19 hours later
Thank you sir for providing information. Is continuous long term usage of Raberprazole safe? (for more than 3 years).
Answered by Dr. Mohammed Tauseef 8 hours later

Thank you for Writing back to me.

There are long term side effects of Rabeprazole like diarrhea/constipation, stomach pain, nausea, some serious side effects like irregular heart beat, dizziness, muscle spasm, uncontrollable shaking of a part of the body, seizures etc. But, it differs from patient to patient and also on the dose of the drug.

You need to take it as directed by your Doctor, additionally follow the lifestyle modifications as i have advised. Stick to your Treatment plan and go for regular follow up.

I hope this answers your query.

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor